Alert archive / California / Wind Advisories in 2025

Wind Advisory 8, NWS Medford, OR

March 8, 2025Siskiyou County, California

NWS Medford, OR issued this wind advisory at Mar 8, 2025, 9:02 PM PST for Siskiyou County, California. It took effect at Mar 9, 2025, 8:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2025, 9:02 PM PST (05:02 UTC)
In effect from
Mar 9, 2025, 8:00 AM PDT
Expired
Mar 9, 2025, 5:00 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 5.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2025-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2025-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2591 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WWUS76 KMFR 090502
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
902 PM PST Sat Mar 8 2025

CAZ081-091315-
/O.NEW.KMFR.WI.Y.0008.250309T1500Z-250310T0000Z/
Central Siskiyou County-
Including the cities of Weed
902 PM PST Sat Mar 8 2025

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central Siskiyou County. This includes 
  Interstate 5 from Weed to Grenada and portions of Highway 97.

* WHEN...From 8 AM to 5 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BR-y
2 follow-up statements
423 
WWUS76 KMFR 091205
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
505 AM PDT Sun Mar 9 2025

CAZ081-100000-
/O.CON.KMFR.WI.Y.0008.250309T1500Z-250310T0000Z/
Central Siskiyou County-
Including the cities of Weed
505 AM PDT Sun Mar 9 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central Siskiyou County. This includes 
  Interstate 5 from Weed to Grenada and portions of Highway 97.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MAS
832 
WWUS76 KMFR 092345
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
445 PM PDT Sun Mar 9 2025

CAZ081-100045-
/O.EXP.KMFR.WI.Y.0008.000000T0000Z-250310T0000Z/
Central Siskiyou County-
Including the cities of Weed
445 PM PDT Sun Mar 9 2025

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

Gusts of 25 to 35 mph will continue through the evening hours. It's 
possible for some isolated gusts of 45-50 mph to occur in the 
vicinity of Weed for another hour or so. Otherwise, winds are 
gradually diminishing and will fall below advisory criteria, so the 
current Wind Advisory will be allowed to expire.

$$

BR-y

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:31 PM PST, 5 hours 31 minutes earlier.

Area forecast discussion, Mar 8, 3:31 PM PST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Medford OR
331 PM PST Sat Mar 8 2025

...Updated AVIATION discussion for 00Z TAFs...

.SYNOPSIS...High pressure will remain in control through Sunday,
then an upper trough and cold front bring cooler, wetter and
windier conditions to the region Tuesday through Wednesday.

Key Points:

* Quiet and mild weather continues through Sunday.

* Changing conditions with a weak front arriving Sunday night
  followed by a stronger front Tuesday night through Wednesday.

* Gusty winds are expected Tuesday night through Wednesday at the
  coast and across many inland areas along with significant
  mountain snow accumulations above 4000 feet.

.DISCUSSION...Strong high pressure over the west this afternoon
with the CWA remaining cloud free with mild temperatures slowly
rising. Nice weather. Satellite also reveals a deep offshore
trough looming and heading our way. As the trough approaches,
Sunday will have more high cloudiness over the region with
temperatures only slightly cooler.

An initial weak front will slide into the region Sunday night
through Monday with little impact other than increasing clouds
and cooling and some coastal and Umpqua light rain.

High confidence in a stronger front moving through starting
Tuesday evening with increasing winds. Wind advisory conditions
may be reached over portions of the Shasta valley and east side.
Mountain snows will start to increase overnight Tuesday into
Wednesday morning with the heaviest impacts by 11am Wednesday
above 4500 feet from the Siskiyous southward through Siskiyou
county. The Cascades and Siskiyous and Klamath N.F. will see snow
continuing above 4000-4500 feet Wednesday afternoon through
Thursday with storm total accumulations of 6-12 inches and 12-18
above 5500 feet.

The pattern remains active later Thursday through Friday with a
warm front likely lifting across the region with another bout of
south winds possible in addition to significant precipitation on
the order of 1-2 inches for the southwestern tier of the CWA and
the Cascades. Stavish

&&

.AVIATION...09/00Z TAFs...Clear skies are present across northern
California and southern Oregon this afternoon, supporting continuing
VFR levels. Marine stratus may return to North Bend tonight,
although there's only moderate confidence in that possibility.
Timing is in the TAF to address the chance.

An approaching front will bring slight precipitation chances over
marine waters and to the Oregon coast on Sunday afternoon. The front
will split at the coast, eliminating inland precipitation chances.
Gusty winds will develop on Sunday afternoon, especially along the
Oregon coast and over elevated terrain. Low level wind shear remains
in guidance for tonight into Sunday morning, with winds at 2000 feet
from 180-200 degrees at speeds of 35-40 kts. Isolated areas of shear
look possible over coastal ranges south of Cape Blanco, western
Siskiyou County, the Cascades, and western Lake County. Area
terminals do not look to be affected. -TAD

&&

.MARINE...Updated 230 PM PST Saturday, March 8, 2025...South winds
and west swell are expected to continue increasing this afternoon,
peaking late Sunday morning. Seas and winds look to start improving
on Sunday afternoon. These conditions will build steep seas in most
waters, with areas south of Cape Blanco and within 5-10nm from shore
possibly staying just below steep thresholds. A Small Craft Advisory
will remain in place through Monday morning to communicate expected
hazards.

Below advisory conditions continue from Monday morning until late
Tuesday afternoon, when an approaching low level system will bring
another round of gusty south winds and west swell. Possible
conditions depend on the movement of the low pressure system.
Current deterministic guidance keeps the low farther to the
northwest than previous forecasts. This has decreased expected winds
on Tuesday and Wednesday, keeping gusts below gale strength but
keeping periods of very steep and hazardous seas possible in all
waters. Probabilistic guidance keeps a 20% chance of gale gusts in
the forecast for Tuesday evening into Wednesday morning. The track
of this low will be watched closely as midweek approaches.

Marine showers and steep seas look to continue beyond this first
system to next weekend. Another low pressure system could approach
next Sunday, affecting sea conditions into the following week. -TAD

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 11 AM PST Monday
     for PZZ350-356-370-376.

&&

Stavish

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 12:39 PM PDTWinter Storm WatchMFRSiskiyou22 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.